Alert archive / New York / Frost Advisories in 2016
Frost Advisory 4, NWS Albany, NY
NWS Albany, NY issued this frost advisory at Sep 24, 2016, 4:11 AM EDT for 8 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It took effect at Sep 25, 2016, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2016, 4:11 AM EDT (08:11 UTC)
- In effect from
- Sep 25, 2016, 2:00 AM EDT
- Expired
- Sep 25, 2016, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Saratoga County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 37 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3289 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
047 WWUS71 KALY 240811 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 411 AM EDT SAT SEP 24 2016 MAZ001-NYZ032-033-038-041-042-047-058-063-082-083-VTZ013-014- 242100- /O.NEW.KALY.FR.Y.0004.160925T0600Z-160925T1200Z/ NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-WESTERN GREENE- WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON- WESTERN WINDHAM- INCLUDING THE CITIES OF...DALTON...HANCOCK...PITTSFIELD... FLORIDA...NORTH ADAMS...BIG MOOSE...EAGLE BAY...MCKEEVER... OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE... SABATTIS...HOFFMEISTER...WELLS...ILION...HERKIMER... LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...SARATOGA LAKE... SARATOGA SPRINGS...BOLTON LANDING...JOHNSBURG...NORTH CREEK... NORTH RIVER...WARRENSBURG...HAGUE...COBLESKILL...BREAKABEEN... GILBOA...LIVINGSTONVILLE...MIDDLEBURGH...NORTH BLENHEIM... JEFFERSON...HUNTER...TANNERSVILLE...WINDHAM...PRATTSVILLE... ELLENVILLE...WOODSTOCK...WEST HURLEY...WEST SHOKAN...KERHONKSON... NAPANOCH...SUNDOWN...CAROGA LAKE...GLENS FALLS... WEST GLENS FALLS...STAMFORD...BENNINGTON...WOODFORD STATE PARK... POWNAL...STRATTON...LONDONDERRY 411 AM EDT SAT SEP 24 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. * LOCATIONS....WESTERN ADIRONDACKS...LAKE GEORGE GLENS FALLS AREA...WESTERN MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN CATSKILLS...NORTHERN BERKSHIRES AND THE HIGHER TERRAIN OF SOUTHERN VERMONT. * HAZARD...FROST. * TEMPERATURES...IN THE MID 30S. * IMPACTS...POTENTIAL FROST DAMAGE TO SENSITIVE PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
909 WWUS71 KALY 241945 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 345 PM EDT SAT SEP 24 2016 MAZ001-NYZ032-033-038-041-042-047-058-063-082-083-VTZ013-014- 251200- /O.CON.KALY.FR.Y.0004.160925T0600Z-160925T1200Z/ NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-WESTERN GREENE- WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON- WESTERN WINDHAM- INCLUDING THE CITIES OF...DALTON...HANCOCK...PITTSFIELD... FLORIDA...NORTH ADAMS...BIG MOOSE...EAGLE BAY...MCKEEVER... OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE... SABATTIS...HOFFMEISTER...WELLS...ILION...HERKIMER... LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...SARATOGA LAKE... SARATOGA SPRINGS...BOLTON LANDING...JOHNSBURG...NORTH CREEK... NORTH RIVER...WARRENSBURG...HAGUE...COBLESKILL...BREAKABEEN... GILBOA...LIVINGSTONVILLE...MIDDLEBURGH...NORTH BLENHEIM... JEFFERSON...HUNTER...TANNERSVILLE...WINDHAM...PRATTSVILLE... ELLENVILLE...WOODSTOCK...WEST HURLEY...WEST SHOKAN...KERHONKSON... NAPANOCH...SUNDOWN...CAROGA LAKE...GLENS FALLS... WEST GLENS FALLS...STAMFORD...BENNINGTON...WOODFORD STATE PARK... POWNAL...STRATTON...LONDONDERRY 345 PM EDT SAT SEP 24 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... * LOCATIONS....WESTERN ADIRONDACKS...LAKE GEORGE GLENS FALLS AREA...WESTERN MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN CATSKILLS...NORTHERN BERKSHIRES AND THE HIGHER TERRAIN OF SOUTHERN VERMONT. * HAZARD...FROST. * TEMPERATURES...IN THE MID 30S. * IMPACTS...POTENTIAL FROST DAMAGE TO SENSITIVE PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
175 WWUS71 KALY 250535 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 135 AM EDT SUN SEP 25 2016 MAZ001-NYZ032-033-038-041-042-047-058-063-082-083-VTZ013-014- 251200- /O.CON.KALY.FR.Y.0004.160925T0600Z-160925T1200Z/ NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-WESTERN GREENE- WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON- WESTERN WINDHAM- INCLUDING THE CITIES OF...DALTON...HANCOCK...PITTSFIELD... FLORIDA...NORTH ADAMS...BIG MOOSE...EAGLE BAY...MCKEEVER... OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE... SABATTIS...HOFFMEISTER...WELLS...ILION...HERKIMER... LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...SARATOGA LAKE... SARATOGA SPRINGS...BOLTON LANDING...JOHNSBURG...NORTH CREEK... NORTH RIVER...WARRENSBURG...HAGUE...COBLESKILL...BREAKABEEN... GILBOA...LIVINGSTONVILLE...MIDDLEBURGH...NORTH BLENHEIM... JEFFERSON...HUNTER...TANNERSVILLE...WINDHAM...PRATTSVILLE... ELLENVILLE...WOODSTOCK...WEST HURLEY...WEST SHOKAN...KERHONKSON... NAPANOCH...SUNDOWN...CAROGA LAKE...GLENS FALLS... WEST GLENS FALLS...STAMFORD...BENNINGTON...WOODFORD STATE PARK... POWNAL...STRATTON...LONDONDERRY 135 AM EDT SUN SEP 25 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS....WESTERN ADIRONDACKS...LAKE GEORGE GLENS FALLS AREA...WESTERN MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN CATSKILLS...NORTHERN BERKSHIRES AND THE HIGHER TERRAIN OF SOUTHERN VERMONT. * HAZARD...FROST. * TEMPERATURES...IN THE MID 30S. * IMPACTS...POTENTIAL FROST DAMAGE TO SENSITIVE PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
242 WWUS71 KALY 251203 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 803 AM EDT SUN SEP 25 2016 MAZ001-NYZ032-033-038-041-042-047-058-063-082-083-VTZ013-014- 251315- /O.EXP.KALY.FR.Y.0004.000000T0000Z-160925T1200Z/ NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-WESTERN GREENE- WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON- WESTERN WINDHAM- INCLUDING THE CITIES OF...DALTON...HANCOCK...PITTSFIELD... FLORIDA...NORTH ADAMS...BIG MOOSE...EAGLE BAY...MCKEEVER... OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE... SABATTIS...HOFFMEISTER...WELLS...ILION...HERKIMER... LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...SARATOGA LAKE... SARATOGA SPRINGS...BOLTON LANDING...JOHNSBURG...NORTH CREEK... NORTH RIVER...WARRENSBURG...HAGUE...COBLESKILL...BREAKABEEN... GILBOA...LIVINGSTONVILLE...MIDDLEBURGH...NORTH BLENHEIM... JEFFERSON...HUNTER...TANNERSVILLE...WINDHAM...PRATTSVILLE... ELLENVILLE...WOODSTOCK...WEST HURLEY...WEST SHOKAN...KERHONKSON... NAPANOCH...SUNDOWN...CAROGA LAKE...GLENS FALLS... WEST GLENS FALLS...STAMFORD...BENNINGTON...WOODFORD STATE PARK... POWNAL...STRATTON...LONDONDERRY 803 AM EDT SUN SEP 25 2016 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE BEGUN TO RISE THIS MORNING. THUS THE FROST ADVISORY IS CANCELLED. ANOTHER FROST ADVISORY WILL BE ISSUED LATER THIS MORNING FOR TONIGHT. $$ OKEEFE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Sep 24, 1:57 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Sep 24, 1:57 AM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Albany NY 157 AM EDT SAT SEP 24 2016 .SYNOPSIS... A much cooler air mass has been ushered into the region with the passage of a strong cold front; definitely feels like autumn now. Temperatures will average below normal for most of the region under mainly clear skies through the weekend. Areas of frost are possible both Saturday night and Sunday night especially across the higher terrain. The next chance for showers arrives early next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... A much cooler airmass has been ushered into the area in the wake a strong cold front on northerly winds. Some scattered showers linger in its wake across southern Dutchess and Litchfield counties. These showers will move out area shortly. Cloud cover will linger behind the front but will gradually decreasing from north to south through the early morning hours as ridging builds southward out of central Canada. Expecting temperatures to drop around another 5 degrees or so bottoming out at seasonable levels across much of the forecast area. Expecting lows ranging from the upper 30s across the higher terrain of the western Adirondacks into the lower to mid 50s in the mid Hudson Valley and across northwestern Connecticut. && .SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/... The first full weekend of autumn as the weather will cooperate as big bubble no trouble surface high builds across the region. While a northwest flow regime continues aloft, mean relative humidities are quite low with values at or below 30%. This will result in mainly clear skies and diminishing northerly winds through the weekend. As H850 temperatures drop back to the lower single digits, daytime highs will generally be in the 60s for valley locations and 50s across the terrain. Overnight lows will be chilly as patchy/areas of frost will be possible both nights with the best potential across the terrain as lows range from the low- mid 30s to lower 40s. && .LONG TERM /MONDAY THROUGH FRIDAY/... There is decent confidence for an upper system and cold front to track through our region in the Monday through Wednesday time frame but there is considerable lack of confidence in the timing of the onset and exit of the system and associated sensible weather. Monday looks to have the potential to be a dry day with increasing warm advection and increasing clouds. Depending on the timing of the approaching system, there could be some scattered showers into the southern Adirondacks during the afternoon. Highs Monday in the mid to upper 60s with around 60 northern areas. Indicating a broad time window of scattered showers based on the uncertainty on the movement and timing of the upper system. So, high chances for showers Monday night through Tuesday associated with the warm advection and approach of the cold front. Highs in the upper 60s to around 70 Tuesday around 60 northern areas. The time window for the better chances and coverage of showers should narrow as we get closer and the nearer term evolution can be tracked. The cold front tracks through either Tuesday morning or Tuesday night, the upper energy tracks through the region potentially through Wednesday. The strength of the cold advection depends on how quickly upper energy tracks through the region and exits. Indicating isolated to scattered showers and intervals of cloudiness and breaks in the clouds Tuesday night through Wednesday associated with the strong upper dynamics tracing through. The cold advection does not look extreme enough for much if any lake effect showers, especially since boundary layer flow turns more northwest to north, directing moisture just west of most of our region. Highs Wednesday in the upper 60s to around 70 but around 60 northern areas, again, with the thought that there will be at least some intervals of breaks in the clouds. It could be cooler if there is more cloud cover or if the cold advection is stronger. Dry weather returns for Thursday and Friday as high pressure builds in. Highs Thursday in the upper 60s to around 70 with around 60 in northern areas. Highs Friday in the upper 60s to lower 70s with mid 60s northern areas. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... High pressure continues to build in over eastern NY and western New England this morning. This sfc high continue to dominate the weather over the next few days. Moisture in association with a cold front that is south of Long Island and southern New England continues to decrease over KALB/KGFL with sct-bkn clouds in the 3.5-5 kft AGL range. Further south some MVFR clouds continue at KPSF/KPOU with VCSH groups. CIGS are between 1.5-3 kft AGL. A brief period of IFR clouds/vsbys is possible at KPSF btwn 07Z-11Z...and a TEMPO group was used there. The flight conditions should rise to VFR levels at all the TAF sites btwn 12Z-14Z this morning. A few-sct diurnally driven stratocumulus/cumulus will persist into the afternoon before clear skies in the late pm/evening with the sfc high building in. The winds will be north at 4-10 kts this morning...and back slightly to the north to northwest by the afternoon at 6-10 kts with some gusts around 15-17 kts at KPSF/KALB. The winds will become light early this evening at less than 7 kts. Outlook... Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. Sunday Night: No Operational Impact. NO SIG WX. Monday: No Operational Impact. NO SIG WX. Monday Night: Moderate Operational Impact. Scattered SHRA. Tuesday: Moderate Operational Impact. Scattered SHRA. Tuesday Night: Low Operational Impact. Isolated SHRA. Wednesday: Low Operational Impact. Isolated SHRA. && .FIRE WEATHER... Some rain showers are possible into this evening with the passage of a cold frontal boundary. Northerly winds around 10 mph with gusts over 20 mpg into the evening hours. Maximum relative humidity values range from 85 to 95 percent. Over the weekend, dry weather is expected with RH values falling to around 40 percent each afternoon. Northerly winds of 10 to 15 mph are expected on Saturday, with some locally higher gusts. North to northwest winds of 5 to 10 mph are expected on Sunday. && .HYDROLOGY... No flooding is expected over the next five days. An approaching cold front will move across the region into this evening, but little rainfall amounts are expected with this boundary. Basin average amounts will generally be a quarter of an inch or less. Dry weather will return for the weekend into early next week. Many areas, especially across western New England, are experiencing drought conditions. A (local) Drought Information Statement was issued this past Friday evening (ALBDGTALY). For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...IAA/BGM NEAR TERM...IAA/BGM/NAS SHORT TERM...BGM LONG TERM...NAS AVIATION...Wasula FIRE WEATHER...Frugis/BGM HYDROLOGY...Frugis/BGM
Hazardous weather outlook, Sep 23, 3:53 PM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 353 PM EDT FRI SEP 23 2016 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 353 PM EDT FRI SEP 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK...EASTERN NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FROST IS POSSIBLE ACROSS MAINLY THE HIGHER ELEVATIONS ON BOTH SUNDAY AND MONDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in New York, 2016Frost Advisories in Vermont, 2016Frost Advisories in Massachusetts, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.